Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 85, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 19, 2014, 4:16 PM EDT for Branch County, Saint Joseph County, Michigan. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2014, 4:16 PM EDT (20:16 UTC)
- Expired
- Aug 19, 2014, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Branch County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 84 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:35 PM EDT | TSTM WND DMG | 10 S Coldwater, MI | POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 2:34 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
462
WUUS53 KIWX 192016
SVRIWX
MIC023-149-192100-
/O.NEW.KIWX.SV.W.0085.140819T2016Z-140819T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRANCH COUNTY IN SOUTHWEST MICHIGAN...
EASTERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 500 PM EDT
* AT 414 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF COLON TO 5 MILES SOUTHEAST OF
CENTREVILLE TO 9 MILES EAST OF LAGRANGE...AND MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
UNION CITY AND BRONSON AROUND 435 PM EDT.
COLDWATER AROUND 455 PM EDT.
QUINCY AROUND 500 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SHERWOOD...GILEAD...MATTESON
LAKE...EAST GILEAD...HODUNK...BATAVIA...KINDERHOOK...GIRARD...LAKE OF
THE WOODS AND COLDWATER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4202 8484 4201 8483 4176 8483 4176 8545
4189 8553 4207 8546 4208 8484
TIME...MOT...LOC 2016Z 270DEG 27KT 4205 8533 4189 8542
4167 8523
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
787
WWUS53 KIWX 192036
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EDT TUE AUG 19 2014
MIC149-192046-
/O.CAN.KIWX.SV.W.0085.000000T0000Z-140819T2100Z/
ST. JOSEPH MI-
436 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. JOSEPH COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4208 8484 4202 8484 4201 8483 4176 8483
4176 8515 4189 8525 4207 8528
TIME...MOT...LOC 2036Z 270DEG 27KT 4205 8513 4189 8522
4167 8503
$$
MIC023-192100-
/O.CON.KIWX.SV.W.0085.000000T0000Z-140819T2100Z/
BRANCH MI-
436 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BRANCH COUNTY
UNTIL 500 PM EDT...
AT 435 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM UNION CITY TO BRONSON TO ANGOLA...AND MOVING EAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
COLDWATER AROUND 455 PM EDT.
QUINCY AROUND 500 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HODUNK...BATAVIA...
KINDERHOOK...GIRARD...LAKE OF THE WOODS...COLDWATER LAKE...
CALIFORNIA...SOUTH BUTLER AND MARBLE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4208 8484 4202 8484 4201 8483 4176 8483
4176 8515 4189 8525 4207 8528
TIME...MOT...LOC 2036Z 270DEG 27KT 4205 8513 4189 8522
4167 8503
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:53 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 19, 12:53 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1253 PM EDT TUE AUG 19 2014 .SYNOPSIS... ISSUED AT 548 AM EDT TUE AUG 19 2014 LOW PRESSURE AREA AND A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY CAUSING SHOWERS AND THUNDERSTORMS TO INCREASE THIS AFTERNOON. SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THIS AFTERNOON. STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN. HIGHS TODAY WILL BE IN THE LOWER TO MID 80S. LOWS TONIGHT WILL BE AROUND 65. && .UPDATE... ISSUED AT 1001 AM EDT TUE AUG 19 2014 REMNANTS OF MORNING MCS HAVE DISSIPATED/MOVED GENERALLY EAST/NORTHEAST OF FORECAST AREA THIS MORNING...ALTHOUGH SCT SHRA/TSRA WILL AFFECT NORTHERN HILLSDALE COUNTY MI THROUGH THE REMAINDER OF THE MORNING. ADDITIONAL SCT SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS NORTHEAST PORTIONS OF THE AREA THROUGH MID AFTERNOON WITH WEAK TRAILING CONVECTIVELY ENHANCED VORT MAX SLOW TO EXIT THE AREA. ATTENTION WILL SHIFT UPSTREAM THIS AFTERNOON WITH A PAIR OF UPPER VORTICES BEING MONITORED. THE FIRST OF THESE VORTS ACROSS NORTHERN MISSOURI ALSO APPEARS TO BE GETTING SOME CONVECTIVE REINFORCEMENT AND SHOULD SHIFT INTO WEST CENTRAL INDIANA THIS AFTERNOON. SECOND VORT IS ROUNDING PARENT UPPER LOW CENTERED ACROSS THE NORTHERN GREAT LAKES THIS MORNING AND SHOULD BEGIN TO MOVE INTO CENTRAL/NORTHERN LOWER MI BY THIS EVENING. CURRENT EXPECTATION IS THAT STRONGER FORCING WITH THIS SECOND VORT MAY BE MORE DELAYED IN NATURE AND REALLY NOT AFFECT AREA UNTIL THIS EVENING WITH FOCUS MORE LIKELY ON SOUTHERN VORT AND CONTINUAL CONVECTIVE ENHANCEMENT OF THIS SHORT WAVE AS IT REACHES LOCAL AREA THIS AFTERNOON. SOME QUESTIONS REMAIN AS TO MAGNITUDE OF INSTABILITY THIS AFTERNOON WITH THE POSSIBILITY OF SOME HIGH CLOUDS OVERSPREADING AREA OVER NEXT SEVERAL HOURS. STILL EXPECTING SBCAPES ON THE ORDER OF 1500-2500 J/KG...ALTHOUGH SHEAR PROFILES STILL APPEAR TO BE QUITE MARGINAL IN NATURE. SEVERE POTENTIAL STILL APPEARS TO BE SOMEWHAT ISOLATED IN NATURE BUT WILL HAVE TO MONITOR THE POSSIBILITY OF ANY CONVECTIVELY ENHANCED VORT MAX ALLOWING FOR SMALLER SCALE REGIONS OF ENHANCED SHEAR THAT COULD PROMOTE BETTER STORM ORGANIZATION. WILL CARRY POPS INTO THIS EVENING WITH SECONDARY VORT MAX POSSIBLY ALLOWING ADDITIONAL SCT TSRA DEVELOPMENT ACROSS NORTHWEST HALF OF THE AREA PAST PEAK HEATING HOURS. UPDATED FORECAST SENT TO REFINE MORNING POPS...BUT NO SIGNIFICANT CHANGES MADE AT THIS TIME. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 415 AM EDT TUE AUG 19 2014 THE EARLY MORNING SETUP FOR FOG IS FAVORABLE AGAIN WITH CLEAR SKIES...LIGHT WINDS AND PLENTY OF LOW LEVEL MOISTURE. UPSTREAM CLOUDS WILL ARRIVE TOO LATE TO HAVE MUCH OF AN EFFECT SO HAVE ADDED AREAS OF FOG OVER FAR WEST AREAS EARLY THIS MORNING. THE FOGGY CONDITIONS WILL IMPROVE EARLY THIS MORNING AS LOW LEVEL FLOW INCREASES AND THE FOG MIXES OUT WITH DAYTIME HEATING. AN UPPER LEVEL LOW AND ASSOCIATED TROF WILL MOVE INTO THE UPPER MIDWEST TODAY...AND PROVIDE A MORE FAVORABLE ENVIRONMENT FOR THUNDERSTORMS OVER THE FORECAST AREA. FAVOR THE 4KM NAM/WRF THAT APPEARS TO HAVE THE BEST HANDLE ON THE DEVELOPMENT OF CONVECTION EARLY THIS MORNING...AND THE REDEVELOPMENT OF STORMS LATER TODAY ALONG THE EARLIER OUTFLOW BOUNDARY. HAVE MADE SUBSTANTIAL CHANGES TO THE GRIDS/FORECAST IN THIS REGARD. AFTERNOON CAPE VALUES SHOULD APPROACH 3000 J/KG...AND BRING THE POTENTIAL FOR SEVERE STORMS AS LOW TO MID LEVEL FLOW INCREASES AND BETTER SUPPORTS THE DEVELOPMENT FOR SEVERE STORMS. RAISED HIGHS A LITTLE TODAY. FAVOR THE WARMER GFS/MAV AS TEMPERATURES WILL BE STARTING OUT WELL INTO THE 60S WITH 850 MB TEMPS AROUND 18C. && .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 415 AM EDT TUE AUG 19 2014 DECENT MODEL AGREEMENT NOTED ALOFT THIS PD ESP W/EXPANDING UPR RIDGE CNTRD OVR THE LWR MS VALLEY. HWVR DETAILS W/NRN CONUS FLW REMAIN A CONVOLUTED MESS. REGARDLESS SYNOPTIC PATTN OF EXPANDING UPR RIDGE SEWD OF PROGRESSIVE NRN STREAM FLW THROUGH SRN CANADA WILL ALLOW SFC FNTL ZONE TO BUCK BACK NWD INTO THE NRN LAKES THIS WEEKEND. START OF PD ON WED XPCD TO BE TRANQUIL IN WAKE OF EWD WKNG UPR LOW ACRS THE NRN LAKES. WILL HOLD W/A TOKEN LOW CHC POP ACRS NE CWA WED AFTN IN SPIRIT OF COLLABORATION BUT LL DRYING AND BURGEONING HGT RISES ALOFT SHLD QUELL ANY SHOWER DVLPMNT. EWD FOLD OF UPR RIDGE WED NIGHT AND ASSOCD EWD ADVTN OF LL THETA-E RIDGE OUT OF THE PLAINS WILL LIKELY YIELD SOME STORMS AFT MIDNIGHT FAR SWRN ZONES AND BUMPED PRIOR POPS THERE WHILE HOLDING W/LOW TO SLGT CHC MENTION ELSEWHERE. SOME OF THIS MAY BLEED OVR INTO THU AM AS SFC BNDRY MIXES BACK NWD THROUGH THE CWA. NOT PARTICULARLY IMPRESSED W/PRECIP CHCS OWING TO BOTH LG SCALE HGT RISES ALOFT AND GENERAL CAPPING DVLPG UNDERNEATH WARM LYR ALOFT. ADDNL WARMING ALOFT XPCD ON FRI-SUN AS UPR RIDGE BLDS FURTHER. NO DOUBT SIG MID LVL CAPPING LIKELY AND W/GENERAL CONSENSUS INDICATING WK MASS FLUX ACRS THE SRN LAKES WILL CUT PRIOR EXISTING MENTIONABLE POPS ACRS THE BOARD. OTRWS WARMEST AIR OF THE SUMMER XPCD THIS WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1253 PM EDT TUE AUG 19 2014 INCREASING LARGE SCALE SUPPORT IN TERMS OF A PAIR OF UPPER LEVEL DISTURBANCES TRACKING ACROSS THE REGION COMBINED WITH WEAK LOW LEVEL FRONT WILL ALLOW FOR INCREASING SHOWER/THUNDERSTORM COVERAGE ACROSS NORTHERN INDIANA EARLY THIS AFTERNOON. BEST CHANCES OF TSRA AT ONSET OF TAF VALID PERIOD WILL BE AT KSBN...WITH CHANCES INCREASING TO KFWA CLOSER TO THE 20-21Z TIMEFRAME. SOME OF THE STORMS MAY PRODUCE SOME GUSTY WINDS IN EXCESS OF 35 KNOTS. GREATEST THUNDERSTORM COVERAGE IS ANTICIPATED FOR THE 19Z-22Z TIMEFRAME AT KSBN AND FROM ROUGHLY 21Z-00Z AT KFWA. WEAKENING FRONTAL BOUNDARY...RESIDUAL LOW LEVEL MOISTURE...AND LIGHT GRADIENT WILL LIKELY PROMOTE PATCHY FOG/STRATUS DEVELOPMENT AGAIN OVERNIGHT AND HAVE TRENDED FORECAST TO MVFR CONDITIONS AFTER 06Z. DETAILS IN THIS REGARD WILL HAVE TO BE FINE TUNED IN UPCOMING FORECASTS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...MARSILI SYNOPSIS...SKIPPER SHORT TERM...SKIPPER LONG TERM...T AVIATION...SKIPPER VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 19, 10:57 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1057 AM EDT TUE AUG 19 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201500- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1057 AM EDT TUE AUG 19 2014 /957 AM CDT TUE AUG 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. A FEW OF THE STORMS MAY BE SEVERE FROM THIS AFTERNOON INTO EARLY THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST LATE WEDNESDAY NIGHT THROUGH SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201500- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1057 AM EDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON. AN ISOLATED STORM MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST LATE WEDNESDAY NIGHT THROUGH SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Aug 19, 2:43 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
243 PM EDT TUE AUG 19 2014
MIZ077-191915-
BERRIEN MI-
243 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS MOVING TOWARD BERRIEN COUNTY...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF BRIDGMAN...OR 15 MILES SOUTHWEST
OF ST. JOSEPH...MOVING EAST AT 45 MPH.
WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FAIR PLAIN...ST. JOSEPH AND BENTON HARBOR...
BENTON HEIGHTS...
NILES...
BRIDGMAN...
STEVENSVILLE...
BERRIEN SPRINGS AND LAKE MICHIGAN BEACH...
THIS INCLUDES INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.
THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 5 AND
42.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.
LAT...LON 4181 8624 4181 8673 4192 8661 4211 8650
4218 8642 4225 8637 4225 8623
TIME...MOT...LOC 1843Z 258DEG 40KT 4200 8669Special weather statement, Aug 19, 3:13 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
313 PM EDT TUE AUG 19 2014
MIZ077-078-192000-
BERRIEN MI-CASS MI-
313 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS MOVING TOWARD CASS COUNTY...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DOWAGIAC TO 7 MILES
SOUTHWEST OF EDWARDSBURG...MOVING EAST AT 35 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
DOWAGIAC AND EDWARDSBURG...
CASSOPOLIS...
MARCELLUS...
DAILEY...
LA GRANGE AND EAGLE LAKE...
ADAMSVILLE...JUNO LAKE AND DIAMOND LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.
LAT...LON 4207 8576 4179 8577 4177 8579 4176 8624
4207 8624
TIME...MOT...LOC 1913Z 261DEG 29KT 4201 8618 4174 8618Special weather statement, Aug 19, 3:17 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
317 PM EDT TUE AUG 19 2014
INZ005-016-191945-
ELKHART IN-KOSCIUSKO IN-
317 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS MOVING TOWARD KOSCIUSKO AND ELKHART
COUNTIES...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELKHART TO NAPPANEE
TO MENTONE...MOVING EAST AT 30 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WARSAW...
WINONA LAKE AND GOSHEN...
SYRACUSE...
BRISTOL...MILFORD AND NEW PARIS...
PIERCETON...NORTH WEBSTER AND MILLERSBURG...
MONOQUET AND LEESBURG...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 88 AND
107.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.
LAT...LON 4176 8566 4121 8566 4110 8606 4176 8606
TIME...MOT...LOC 1917Z 256DEG 28KT 4165 8596 4141 8596
4123 8594Special weather statement, Aug 19, 3:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 PM EDT TUE AUG 19 2014
INZ006-008-017-192030-
LAGRANGE IN-NOBLE IN-WHITLEY IN-
338 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITLEY...NOBLE AND
LAGRANGE COUNTIES...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF TOPEKA TO LIGONIER TO 14 MILES SOUTH OF LIGONIER...MOVING EAST AT
30 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LIGONIER...
LAGRANGE...
KENDALLVILLE...
TOPEKA...
ALBION...
ROME CITY...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 109
AND 133.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.
LAT...LON 4129 8520 4121 8565 4176 8566 4176 8520
TIME...MOT...LOC 1938Z 256DEG 28KT 4167 8572 4148 8566
4128 8566Special weather statement, Aug 19, 3:49 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT TUE AUG 19 2014
MIZ079-192030-
ST. JOSEPH MI-
349 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS MOVING TOWARD ST. JOSEPH COUNTY...
AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
THREE RIVERS TO WHITE PIGEON...MOVING EAST AT 30 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
THREE RIVERS...
STURGIS...
WHITE PIGEON AND CONSTANTINE...
CENTREVILLE...
COLON...
COREY LAKE AND CLEAR LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.
LAT...LON 4176 8529 4176 8553 4176 8576 4207 8576
4207 8530
TIME...MOT...LOC 1949Z 266DEG 27KT 4196 8581 4174 8569Local storm report, Aug 19, 4:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG SOUTH BEND 41.68N 86.25W
08/19/2014 ST. JOSEPH IN BROADCAST MEDIA
TREES AND POWERLINES DOWN NEAR CLEVELAND ROAD
&&
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:43 PM EDT | Special Weather Statement | IWX | Van Buren | 32 min |
| Aug 19, 3:13 PM EDT | Special Weather Statement | IWX | Cass | 47 min |
| Aug 19, 3:49 PM EDT | Special Weather Statement | IWX | Saint Joseph | 41 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.